Exforge HCT

Exforge HCT Overdosage

Manufacturer:

Novartis

Distributor:

DKSH
Full Prescribing Info
Overdosage
There is no experience of overdosage with Exforge HCT. The major symptom of overdose with valsartan is possibly pronounced hypotension with dizziness. Overdosage with amlodipine may result in excessive peripheral vasodilatation and possibly reflex tachycardia. Marked and potentially prolonged systemic hypotension up to and including shock with fatal outcome have been reported.
Clinically significant hypotension due to amlodipine overdosage calls for active cardiovascular support including frequent monitoring of cardiac and respiratory function, elevation of extremities and attention to circulating fluid volume and urine output.
A vasoconstrictor may be helpful in restoring vascular tone and blood pressure, provided that there is no contraindication to its use. If the ingestion is recent, induction of vomiting or gastric lavage may be considered. Administration of activated charcoal to healthy volunteers immediately or up to two hours after ingestion of amlodipine has been shown to significantly decrease amlodipine absorption.
Intravenous calcium gluconate may be beneficial in reversing the effects of calcium channel blockade.
Both valsartan and amlodipine are unlikely to be removed by hemodialysis whereas clearance of HCTZ will be achieved by dialysis.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Already a member? Sign in
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Already a member? Sign in